I am a 60 year old female that has gained 46 lbs in 18 months while taking an antidepressent. My doctor has just changed me to Wellbutron XL. Is it possible that this weight might just go away with the new meds or am I going to have to exercise and diet to get it off. Not had any luck with that over the last few years. He also put me on a sleep aid since I have not been getting proper rest. I wake continuously during the night from vivid dreams and feel exhausted.
You will have to work at losing the extra weight gain. To lose weight you have to either cut down the calories in your diet or increase the loss of calories through exercise. Sleep aids help to tide over temporary insomnia. Either way to most of the sedatives (sleeping tablets), people develop tolerance, that is they stop working very effectively with time. So, try to develop good sleep hygiene. Sleep and get up at the same time every day, avoid smoking, alcoholic and caffeinated beverages and exercise regularly.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.